Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 36, NWS Bismarck, ND

June 19, 2015Bowman County, Slope County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2015, 5:19 PM MDT for Bowman County, Slope County, North Dakota. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2015, 5:19 PM MDT (23:19 UTC)
Expired
Jun 19, 2015, 6:15 PM MDT
In force
56 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bowman County, ND, Slope County, ND

The radar

The Rapid City radar (KUDX), 235 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:48 PM MDTHAIL 2.755 Wnw Sunset Butte, NDMANILY GOLF BALL SIZED HAIL WITH SOME BASEBALLS. HAIL LASTED ABOUT 5 MINUTES.
Jun 19, 5:50 PM MDTHAIL 2.755 W Sunset Butte, NDHAIL SIZE RANGED FROM 1.25 TO 2.75 INCHES IN SIZE.
Jun 19, 5:50 PM MDTHAIL 2.759 S Marmarth, NDHAIL SIZE RANGED FROM 1.25 TO 2.75 INCHES IN SIZE.
Jun 19, 6:13 PM MDTHAIL 1.757 Ese Sunset Butte, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:01 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 11.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WUUS53 KBIS 192319
SVRBIS
NDC011-087-200015-
/O.NEW.KBIS.SV.W.0036.150619T2319Z-150620T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
519 PM MDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SLOPE COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  WESTERN BOWMAN COUNTY IN SOUTHWESTERN NORTH DAKOTA...

* UNTIL 615 PM MDT

* AT 519 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF BAKER...MOVING EAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MARMARTH AROUND 540 PM MDT.
  RHAME AROUND 605 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PRETTY
BUTTE...SUNSET BUTTE AND GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4607 10404 4643 10404 4636 10330 4595 10344
      4594 10360 4604 10405
TIME...MOT...LOC 2319Z 285DEG 30KT 4629 10421 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD
3 follow-up statements
818 
WWUS53 KBIS 192326
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM MDT FRI JUN 19 2015

NDC011-087-200015-
/O.CON.KBIS.SV.W.0036.000000T0000Z-150620T0015Z/
SLOPE ND-BOWMAN ND-
526 PM MDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN SLOPE AND WESTERN BOWMAN COUNTIES...

AT 525 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF BAKER...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MARMARTH AROUND 540 PM MDT.
  RHAME AROUND 615 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PRETTY
BUTTE...SUNSET BUTTE AND GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE 
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND TORNADOES. MOVE QUICKLY 
TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...A BATHROOM OR CLOSET 
OR BASEMENT.

&&

LAT...LON 4607 10404 4643 10404 4636 10330 4595 10344
      4594 10360 4604 10405
TIME...MOT...LOC 2325Z 287DEG 26KT 4627 10414 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD
779 
WWUS53 KBIS 192347
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
547 PM MDT FRI JUN 19 2015

NDC011-087-200015-
/O.CON.KBIS.SV.W.0036.000000T0000Z-150620T0015Z/
SLOPE ND-BOWMAN ND-
547 PM MDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN SLOPE AND WESTERN BOWMAN COUNTIES...

AT 546 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF MARMARTH...OR 21 MILES WEST OF BOWMAN...MOVING EAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  RHAME AROUND 600 PM MDT.
  BOWMAN AROUND 615 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PRETTY
BUTTE...SUNSET BUTTE AND GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DESTRUCTIVE 
STRAIGHT LINE WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE 
SHELTER...SUCH AS AN INTERIOR ROOM...A BATHROOM OR CLOSET OR 
BASEMENT.

&&

LAT...LON 4607 10404 4640 10404 4636 10330 4595 10344
      4594 10360 4604 10405
TIME...MOT...LOC 2346Z 290DEG 36KT 4620 10385 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD
061 
WWUS53 KBIS 200001
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
601 PM MDT FRI JUN 19 2015

NDC087-200010-
/O.CAN.KBIS.SV.W.0036.000000T0000Z-150620T0015Z/
SLOPE ND-
601 PM MDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SLOPE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4602 10395 4615 10394 4628 10391 4628 10333
      4626 10333 4595 10344 4594 10361
TIME...MOT...LOC 0000Z 294DEG 31KT 4613 10368 

$$

NDC011-200015-
/O.CON.KBIS.SV.W.0036.000000T0000Z-150620T0015Z/
BOWMAN ND-
601 PM MDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL BOWMAN COUNTY...

AT 600 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
RHAME...OR 14 MILES WEST OF BOWMAN...MOVING SOUTHEAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL BOWMAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SUNSET
BUTTE AND GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4602 10395 4615 10394 4628 10391 4628 10333
      4626 10333 4595 10344 4594 10361
TIME...MOT...LOC 0000Z 294DEG 31KT 4613 10368 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:10 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 19, 2:10 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT FRI JUN 19 2015

.UPDATE...
ISSUED AT 309 PM CDT FRI JUN 19 2015

QUICK UPDATE TO ISSUE SEVERE THUNDESTORM WATCH 313 FOR WESTERN AND
MOST OF CENTRAL NORTH DAKOTA IN EFFECT UNTIL 10 PM CDT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 149 PM CDT FRI JUN 19 2015

SEVERE CONVECTIVE POTENTIAL THIS AFTERNOON AND EVENING HIGHLIGHTS
THE SHORT TERM FORECAST.

AS OF 1850 UTC...CUMULUS FIELDS ACROSS EASTERN MONTANA ARE
CONTINUING TO GROW VERTICALLY WITH A FEW STORMS ALREADY ONGOING
ACROSS NORTHEAST MONTANA INTO SOUTHERN SASKATCHEWAN. THE 15-17 UTC
HRRR AND 12 UTC GLOBAL AND CONVECTIVE ALLOWING DETERMINISTIC
SUITES DEPICT CONTINUED STRENGTHENING AND COVERAGE OF CONVECTION
ACROSS EASTERN MONTANA THROUGH THE AFTERNOON WITH CONTINUED
DESTABILIZATION AND MULTIPLE IMPULSES EMBEDDED WITHIN THE FAST
WESTERLIES ALOFT. 21-22 UTC STILL LOOKS TO BE A REASONABLE
ESTIMATE FOR CONVECTION TO FORM ACROSS OR MOVE INTO FAR WESTERN
NORTH DAKOTA. STORMS ARE EXPECTED TO SPREAD INTO CENTRAL NORTH
DAKOTA AROUND 00-02 UTC THIS EVENING. 2000-2500 J/KG OF ML CAPE
AND STRONG DEEP LAYER SHEAR OF 40-50 KTS SUPPORTS SUPERCELLS WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. WHILE LOW LEVEL
SHEAR IS WEAK AND LCLS A BIT HIGH...CERTAINLY CANNOT RULE OUT A
TORNADO OR TWO GIVEN DISCRETE SUPERCELLS TO BEGIN THE EVENT.
CONGEALING OF STORMS INTO A POSSIBLE MCS IS STILL FAVORED LATE
THIS EVENING ACROSS NORTH CENTRAL SOUTH DAKOTA INTO SOUTH CENTRAL
NORTH DAKOTA. SEE SPC MESOSCALE DISCUSSION 1072 FOR FURTHER
DETAILS.

CONTINUED MULTIPLE IMPULSES IN QUASI-ZONAL FLOW ALOFT CONTINUE
THE THREAT FOR ISOLATED TO SCATTERED STORMS CENTRAL ON SATURDAY.
A FEW MAY BE STRONG TO SEVERE WITH RESIDUAL UPPER 50S TO LOWER 60S
DEWPOINTS IN PLACE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 149 PM CDT FRI JUN 19 2015

A CONTINUATION OF SHORTWAVE TROUGHS MIGRATING THROUGH A QUASI-ZONAL
FLOW PRODUCING CHANCES FOR SHOWERS/THUNDERSTORMS REMAINS THE THEME.
SUNDAY WILL FEATURE A SHORTWAVE TROUGH SLIDING ACROSS NORTHERN NORTH
DAKOTA/SOUTHERN CANADA ACCOMPANIED BY A 90KT JETSTREAK. THE ECMWF
ADVERTISES A 120KT JET AND IS SLIGHTLY FARTHER SOUTH THAN THE GFS.
THUS ENHANCED LIFT VIA THE RIGHT ENTRANCE REGION OF THE JET
RESULTING IN THE HIGHEST POPS/LIKELY TO CATEGORICAL ACROSS THE
NORTHCENTRAL...WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. SOME
THUNDERSTORMS WILL BE STRONG TO SEVERE THUNDERSTORM. POSSIBLY A
BREAK ON MONDAY AS A TRANSITORY SHORTWAVE RIDGE SLIDES THROUGH.
THEREAFTER...EXPECT SHORTWAVE TROUGHS EVERY 24HR TO 36HR PROMOTING
CHANCES OF SHOWERS/THUNDERSTORMS TUESDAY THROUGH FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 309 PM CDT FRI JUN 19 2015

SEVERE THUNDERSTORMS INITIATING AFTER 20Z FRIDAY IN WESTERN NORTH
DAKOTA AND AROUND 00Z SATURDAY IN CENTRAL NORTH DAKOTA...IS THE MAIN
HAZARD FOR THE TERMINALS. STRONG WINDS...HAIL...AND HEAVY RAINFALL
WILL BE THE PRIMARY THREATS. ENOUGH CONFIDENCE AT THIS TIME TO
MENTION HEAVY THUNDERSTORMS WITH GUSTS TO 45KT AT KDIK/KBIS/KJMS
LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. KISN/KMOT REMAINS MORE
UNCERTAIN AT THIS TIME FOR HEAVY THUNDERSTORMS AND HAVE DECIDED TO
MENTION MODERATE AT KISN AND VCTS AT KMOT. SEVERE WEATHER WILL
DIMINISH BY AROUND 06Z WITH KJMS THE LAST REMAINING AERODROME TO
HAVE SHOWERS THROUGH 07Z. STRATUS/MVFR CIGS TO FOLLOW FOR KJMS
SATURDAY MORNING...WITH SCT CLOUDS ELSEWHERE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...AYD
LONG TERM...KS
AVIATION...KS
Hazardous weather outlook, Jun 19, 12:45 PM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
145 PM CDT FRI JUN 19 2015

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201845-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
145 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO ENTER WESTERN NORTH DAKOTA LATE THIS
AFTERNOON...AND SPREAD INTO CENTRAL NORTH DAKOTA THROUGH THE
EVENING. THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING
WIND AND POSSIBLY A FEW TORNADOES. THE GREATEST RISK FOR SEVERE
WEATHER IS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE BOTH SATURDAY AND
SUNDAY. DAILY THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA.

AYD

In the hours before

Special weather statement, Jun 19, 3:15 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
415 PM CDT FRI JUN 19 2015

NDZ001-009-017-192215-
DIVIDE ND-WILLIAMS ND-MCKENZIE ND-
415 PM CDT FRI JUN 19 2015

...SEVERE THUNDERSTORMS IN NORTHEAST MONTANA...WEST OF
WILLISTON...WERE MOVING TOWARD THE NORTH DAKOTA BORDER...

AT 408 PM CDT...SEVERE THUNDERSTORMS WERE MOVING THROUGH ROOSEVELT
COUNTY MONTANA. THE LEADING EDGE OF THE STORMS WAS 45 MILES WEST OF
WILLISTON...AND MOVING EAST-SOUTHEAST AT NEARLY 50 MILES PER HOUR.

STORMS WILL BE CROSSING THE MONTANA AND NORTH DAKOTA BORDER AROUND
430 PM CDT...330 PM MDT...ALONG THE MISSOURI RIVER. IF THESE STORMS
MOVE INTO YOUR ARE SEEK SHELTER INSIDE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4899 10297 4739 10315 4750 10404 4898 10405
      4900 10355
TIME...MOT...LOC 2108Z 272DEG 50KT 4827 10464

MARTIN/SIMOSKO
Special weather statement, Jun 19, 3:59 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
459 PM CDT FRI JUN 19 2015

NDZ009-017-192245-
WILLIAMS ND-MCKENZIE ND-
459 PM CDT FRI JUN 19 2015

...THUNDERSTORMS WERE CROSSING THE MONTANA AND NORTH DAKOTA BORDER
WEST OF WILLISTON...

AT 455 PM CDT /355 PM MDT/...STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES EAST OF FROID TO 13 MILES NORTH OF
ENID...MONTANA...WERE MOVING EAST-SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS AS THEY CROSS INTO THE TRENTON...FORT UNION...AND EAST
FAIRVIEW AREA. CONTINUOUS LIGHTING WILL ALSO OCCUR.

GET INSIDE BEFORE THESE STORMS MOVE INTO YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON THE MISSOURI RIVER NEAR WILLISTON GET OFF THE WATER AND TO
SHORE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900
PM MDT/ FOR NORTHWESTERN NORTH DAKOTA.

LAT...LON 4834 10405 4837 10400 4783 10295 4738 10361
      4754 10404
TIME...MOT...LOC 2154Z 307DEG 50KT 4830 10428 4790 10475

MARTIN/SIMOSKO
Local storm report, Jun 19, 4:44 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             14 NW ALEXANDER         47.99N 103.86W
06/19/2015  E1.75 INCH       MCKENZIE           ND   TRAINED SPOTTER

            STILL HAILING AT THE TIME THIS REPORT WAS SENT. GOLF
            BALL SIZE HAIL WAS THE LARGEST STONE AND THERE WERE FEW
            OF THEM. ALSO HAD VERY HEAVY RAIN BUT NO AMOUNT. GUSTY
            WIND BUT NO ESTIMATE AS CALLER WAS SHELTERED.

&&

KSIMOSKO

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:58 AM MDTSpecial Weather StatementBISMcHenry47 min
Jun 19, 6:04 AM MDTSpecial Weather StatementBISMcLean41 min
Jun 19, 3:15 PM MDTSpecial Weather StatementBISDivide, McKenzie, Williams60 min
Jun 19, 3:59 PM MDTSpecial Weather StatementBISMcKenzie46 min
Jun 19, 4:11 PM MDTSevere Thunderstorm WarningBISMcKenzie, Williams64 min
Jun 19, 4:47 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, McKenzie58 min
Jun 19, 5:02 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie58 min
Jun 19, 5:31 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley41 min
Jun 19, 5:41 PM MDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie, McLean, Mercer64 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.